Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 371, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 7:45 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 28, 2008, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:45 PM EDT | TSTM WND DMG | Chickamauga, GA | 5 TREES DOWN...SOME ON POWER LINES |
| Jun 28, 8:03 PM EDT | TSTM WND DMG | 3 Sw Dalton, GA | STRAIGHLINE WINDS SNAPPED SEVERAL TREES, CAUSED MINOR DAMAGE TO FENCES AND RESULTED IN MINOR TO MODERATE ROOF DAMAGE TO 3 HOMES AND 1 OUTBUILDING. THE DAMAGE SWATH WAS JUST UNDER 100 YARDS LONG AND 250 YARDS WIDE. WIND SPEEDS ESTIMATED AT 70 TO 80 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282345
SVRFFC
GAC047-295-313-290030-
/O.NEW.KFFC.SV.W.0371.080628T2345Z-080629T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CATOOSA COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 830 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHICKAMAUGA TO 7 MILES NORTHEAST OF LA FAYETTE TO LA FAYETTE...
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUNNEL HILL...ROCKY FACE...DALTON AND TILTON.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3486 8482 3483 8486 3478 8484 3478 8488
3471 8486 3470 8493 3467 8489 3466 8489
3467 8494 3463 8491 3461 8493 3462 8505
3458 8508 3458 8546 3478 8529 3494 8536
TIME...MOT...LOC 2345Z 280DEG 26KT 3484 8520 3477 8517
3470 8525
$$2 follow-up statements
000
WWUS52 KFFC 290014
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT SAT JUN 28 2008
GAC047-290023-
/O.CAN.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
CATOOSA GA-
813 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CATOOSA COUNTY IS
CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING FOR CATOOSA
COUNTY HAVE MOVED EAST INTO MURRAY AND WHITFIELD COUNTIES. LIGHT TO
MODERATE RAIN AND OCCASIONAL LIGHTNING WILL CONTINUE FOR ANOTHER 30
MINUTES OR SO...BUT SEVERE WEATHER IS NO LONGER EXPECTED AT THIS
TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
3471 8486 3470 8493 3467 8489 3467 8494
3463 8491 3461 8493 3462 8505 3460 8507
3458 8518 3489 8499
TIME...MOT...LOC 0013Z 280DEG 26KT 3480 8496 3473 8493
3466 8501
$$
GAC295-313-290030-
/O.CON.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
WALKER GA-WHITFIELD GA-
813 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN WHITFIELD AND FAR SOUTHEASTERN WALKER COUNTIES...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROCKY FACE TO DALTON TO VILLANOW...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILTON
AND DAWNVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
3471 8486 3470 8493 3467 8489 3467 8494
3463 8491 3461 8493 3462 8505 3460 8507
3458 8518 3489 8499
TIME...MOT...LOC 0013Z 280DEG 26KT 3480 8496 3473 8493
3466 8501
$$
19000
WWUS52 KFFC 290029
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 PM EDT SAT JUN 28 2008
GAC295-313-290038-
/O.EXP.KFFC.SV.W.0371.000000T0000Z-080629T0030Z/
WALKER GA-WHITFIELD GA-
828 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES EXPIRES AT 830 PM EDT...
AT 826 PM EDT...THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE
WARNING FOR THESE COUNTIES HAD MOVED EAST INTO MURRAY COUNTY.
CLOUD-TO-GROUND LIGHTNING...WIND GUSTS OF 35 TO 40 MPH...AND
MODERATE TO HEAVY RAIN WILL CONTINUE IN THIS AREA FOR ANOTHER 30
MINUTES OR SO...HOWEVER SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3486 8484 3483 8486 3478 8484 3478 8488
3471 8486 3470 8493 3467 8489 3467 8494
3463 8491 3461 8493 3462 8505 3460 8507
3458 8518 3489 8499
TIME...MOT...LOC 0028Z 280DEG 26KT 3478 8483 3471 8480
3464 8488
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:10 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 28, 6:10 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT SAT JUN 28 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP TEMPERATURES ABOVE NORMAL OVERNIGHT. COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING BEFORE ONSET OF THUNDERSTORMS. COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY. MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF THE DRIER AIR. .LONG TERM /TUESDAY THROUGH SATURDAY/... TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES WITH INCREASING RAIN CHANCES LATE IN THE WEEK. 23 && .AVIATION... SCATTERED TSTORMS ACROSS THE COUNTY WARNING AREA AT THE MOMENT SHOULD BEGIN TO WEAKEN AND BECOME MORE ISOLATED AS WE GO INTO THE EVENING HOURS...WITH THE LOSS OF DAYTIME HEATING. CURRENT THOUGHTS...MAY HAVE TO CARRY VCTS AT TAF SITES FOR A FEW HOURS THIS EVENING. OTHERWISE LOOK FOR MAINLY VARYING AMOUNTS OF MID/HIGH CLOUDS OVERNIGHT...WITH VSBYS GENERALLY UNRESTRICTED. CIGS LOWERING INTO THE MVFR RANGE MID TO LATE MORNING SUNDAY...AS A COLD FRONT APPROACHES. ALSO COULD SEE SHOWERS(ISOLATED THUNDER) AROUND DURING THE MORNING MAINLY ACROSS THE NORTH...BUT LOOK FOR SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY WARNING AREA DURING THE AFTERNOON. PLAN TO GO WITH TEMPO THUNDER AT ALL TAF SITES BY 18Z. SOUTHWEST WINDS DIMINISHING TO LESS THAN 10 KTS (OUTSIDE OF TSTORMS AREAS) DURING THE EVENING. SOUTHWEST TO WEST WINDS 10 TO 15 KTS SUNDAY. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 88 66 86 63 / 30 70 40 20 5 ATLANTA 71 85 67 84 64 / 30 70 40 20 5 BLAIRSVILLE 68 77 60 79 57 / 40 70 40 10 10 CARTERSVILLE 68 85 63 84 58 / 50 70 40 20 10 COLUMBUS 71 90 70 88 67 / 30 60 40 30 5 GAINESVILLE 68 83 65 84 63 / 40 70 40 20 10 MACON 72 90 69 88 64 / 30 70 40 30 5 ROME 70 85 65 87 60 / 50 60 40 10 10 PEACHTREE CITY 70 85 65 84 58 / 30 70 40 20 5 VIDALIA 71 90 72 89 65 / 30 60 40 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 626 AM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 626 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS OVERHEAD TODAY AND TONIGHT. .PRIMARY HAZARDS... WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DISCUSSION... THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS CONDITIONS WARRANT.
In the hours before
Special weather statement, Jun 28, 5:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 PM EDT SAT JUN 28 2008 GAZ067-069-282145- 516 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN UPSON AND MERIWETHER COUNTIES UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HARRIS CITY TO THOMASTON...MOVING EAST NORTHEAST AT 25 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 23
Special weather statement, Jun 28, 5:38 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT SAT JUN 28 2008 GAZ056-058-068-070-071-282215- 538 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PIKE...MONROE...LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 615 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ZEBULON...TO MILNER...TO BERNER...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PIKE...MONROE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROVER...ZEBULON...WILLIAMSON...MEANSVILLE...ORCHARD HILL...MILNER... ALDORA...BARNESVILLE...GOGGINS...CHAPPEL...JOHNSTONVILLE...HIGH FALLS STATE PARK...BLOUNT...BERNER AND FORSYTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 23
Local storm report, Jun 28, 5:43 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SAT JUN 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING CADWELL 32.34N 83.04W
06/28/2008 LAURENS GA COUNTY OFFICIAL
2 STRUCTURE FIRES DUE TO LIGHTNING
0415 PM LIGHTNING DEXTER 32.43N 83.06W
06/28/2008 LAURENS GA COUNTY OFFICIAL
GRASS FIELD SET ON FIRE BY LIGHTNING
0445 PM HAIL MEEKS 32.62N 82.56W
06/28/2008 E0.75 INCH JOHNSON GA PUBLIC
0445 PM TSTM WND DMG MEEKS 32.62N 82.56W
06/28/2008 JOHNSON GA PUBLIC
1 TREE DOWN
0454 PM TSTM WND DMG SWAINSBORO 32.59N 82.34W
06/28/2008 EMANUEL GA COUNTY OFFICIAL
2 TREES DOWN
0445 PM LIGHTNING CARROLLTON 33.58N 85.08W
06/28/2008 CARROLL GA COUNTY OFFICIAL
TREE STRUCK BY LIGHTNING ON MANDEVILLE ROAD
&&
SLSpecial weather statement, Jun 28, 6:09 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT SAT JUN 28 2008 GAZ050-282245- 609 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH IN GREENE COUNTY UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREENSBORO...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM...INCLUDING THE CITIES OF VEAZEY...PENFIELD...AND GREENSBORO. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 6:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT SAT JUN 28 2008 GAZ102-103-282300- 619 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH IN WEBSTER AND STEWART COUNTIES UNTIL 700 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF WESTVILLE AND ANOTHER OVER RICHLAND...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 28, 7:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 719 PM EDT SAT JUN 28 2008 GAZ001>005-290000- 719 PM EDT SAT JUN 28 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH ACROSS DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 800 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF RINGGOLD...TO CHICKAMAUGA...TO CLOUDLAND STATE PARK...TO RISING FAWN...MOVING EAST AT 16 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE... WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILDWOOD...NEW ENGLAND...HINKLES...CLOUDLAND STATE PARK...TRENTON...ROSSVILLE... LOOKOUT MOUNTAIN...LAKEVIEW...FAIRVIEW...CHATTANOOGA VALLEY...RISING FAWN...HIGH POINT...GRAYSVILLE...FORT OGLETHORPE AND INDIAN SPRINGS. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 51 min |
| Jun 28, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 41 min |
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 28 min |
| Jun 28, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 20 min |
| Jun 28, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Putnam | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.